Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 14, 2013, 6:21 PM CDT for Pawnee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2013, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 14, 2013, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4871 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572
WWUS84 KTSA 142321
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN JUL 14 2013
OKZ054-059-150000-
OSAGE OK-PAWNEE OK-
621 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BLACKBURN...MOVING WEST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...BLACKBURN...SKEDEE AND
RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3654 9698 3654 9696 3655 9694 3656 9690
3651 9652 3633 9653 3629 9693 3633 9694
3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 2321Z 093DEG 15KT 3642 9664
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:41 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 14, 3:41 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 341 PM CDT SUN JUL 14 2013 .DISCUSSION... THE UNUSUAL WEATHER PATTERN CONTINUES FOR THE NEXT COUPLE OF DAYS. THE H5 LOW WILL IS OVER EASTERN OKLAHOMA THIS AFTERNOON AND WILL CONTINUE TO DRIFT TO THE WEST...EXPECTED TO REACH THE TEXAS PANHANDLE BY THE END OF THE DAY MONDAY. PRECIPITATION WILL FOLLOW WITH THE LOW AND THE CHANCES OF RAIN WILL MOVE WEST. BEST CHANCES FOR RAIN WILL BE WEST AND SOUTH OF A LINE CONNECTING TULSA AND FORT SMITH. BY WEDNESDAY ONLY SLIGHT CHANCES REMAIN AS AN H5 RIDGE OF HIGHER PRESSURE BUILDS OVER THE AREA FROM THE EAST. SURFACE HEATING MAY PROVIDE ENOUGH LIFT FOR A FEW THUNDERSTORMS ON WEDNESDAY. FROM WEDNESDAY NIGHT THROUGH SUNDAY...THE WEATHER SHOULD BE WARM AND DRY. TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL THROUGH MONDAY AND NEAR OR A LITTLE ABOVE NORMAL AFTER THAT. LOWS WILL SHOULD BE PLEASANT FOR A COUPLE OF NIGHTS...AS DEW POINTS HAVE DROPPED INTO THE 50S AND 60S. THESE WILL RECOVER LATER IN THE WEEK AND OVERNIGHT LOWS WILL ALSO WARM. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 87 70 90 / 30 40 30 30 FSM 68 91 70 91 / 30 30 30 40 MLC 66 88 69 90 / 50 40 30 30 BVO 65 89 66 91 / 30 30 20 30 FYV 64 87 67 87 / 30 30 20 30 BYV 66 87 68 89 / 20 30 20 30 MKO 68 88 69 90 / 30 40 30 30 MIO 67 92 69 91 / 20 20 20 30 F10 68 86 69 89 / 40 40 30 30 HHW 68 87 69 90 / 50 40 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....02
Hazardous weather outlook, Jul 14, 5:06 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT SUN JUL 14 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT SUN JUL 14 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER EASTERN OKLAHOMA THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH THE REGION. COLD TEMPERATURES ALOFT INTERACTING WITH MARGINAL INSTABILITY WILL ALLOW FOR SOME OF THESE THUNDERSTORMS TO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS SOUTHERLY FLOW ON THE BACKSIDE OF THE WESTWARD MOVING LOW PRESSURE TRANSPORTS MOISTURE INTO THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE OVER THE REGION INTO THE FIRST HALF OF THE WEEK WHILE THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHWESTWARD TOWARD THE TEXAS PANHANDLE. THIS WILL ALLOW FOR TEMPERATURES OVER THE NEXT COUPLE OF DAYS TO BE SLIGHTLY BELOW THE NORMAL SEASONAL AVERAGE. DURING THE SECOND HALF OF THE WEEK...HIGH PRESSURE SETS UP OVER THE REGION IN THE WAKE OF THE DEPARTING LOW PRESSURE WITH A WARMING TREND IN TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 14, 6:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN JUL 14 2013
OKZ064-142345-
CREEK OK-
608 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN CREEK
AT 609 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SAPULPA...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...KIEFER...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3585 9634 3602 9637 3603 9606 3591 9604
TIME...MOT...LOC 2309Z 081DEG 14KT 3597 9612Special weather statement, Jul 14, 6:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN JUL 14 2013
OKZ073-075-142345-
LATIMER OK-PITTSBURG OK-
610 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND LATIMER
AT 610 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF ROBBERS CAVE STATE PARK TO 2
MILES NORTHEAST OF HIGGINS TO 7 MILES SOUTHEAST OF DAMON...MOVING
WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...
HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON AND ROBBERS CAVE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3469 9571 3500 9569 3507 9535 3506 9535
3506 9530 3490 9520 3476 9506 3468 9540
TIME...MOT...LOC 2310Z 073DEG 15KT 3496 9542 3483 9543
3478 9524Local storm report, Jul 14, 6:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL MCALESTER 34.93N 95.77W
07/14/2013 E0.50 INCH PITTSBURG OK PUBLIC
HALF INCH HAIL ON THE NORTH SIDE OF MCALESTER.
&&
AEJLocal storm report, Jul 14, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 E SCIPIO 35.05N 95.90W
07/14/2013 E1.00 INCH PITTSBURG OK PUBLIC
QUARTER SIZE HAIL ON THE INDIAN NATION TURNPIKE.
&&
AEJLocal storm report, Jul 14, 6:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN JUL 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 W OWASSO 36.27N 95.87W
07/14/2013 E1.00 INCH TULSA OK TRAINED SPOTTER
&&
AEJSpecial weather statement, Jul 14, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT SUN JUL 14 2013
OKZ054-059-150000-
OSAGE OK-PAWNEE OK-
621 PM CDT SUN JUL 14 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BLACKBURN...MOVING WEST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...BLACKBURN...SKEDEE AND
RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3654 9698 3654 9696 3655 9694 3656 9690
3651 9652 3633 9653 3629 9693 3633 9694
3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 2321Z 093DEG 15KT 3642 9664The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:15 PM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Jul 14, 4:21 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Jul 14, 4:52 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Jul 14, 4:55 PM CDT | Special Weather Statement | TSA | Okmulgee | 35 min |
| Jul 14, 5:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Jul 14, 5:16 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Jul 14, 5:17 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jul 14, 5:25 PM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Jul 14, 5:30 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 14, 5:32 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Jul 14, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 56 min |
| Jul 14, 5:40 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| Jul 14, 5:50 PM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Jul 14, 6:08 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Jul 14, 6:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Jul 14, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 57 min |
| Jul 14, 6:34 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Jul 14, 6:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 14, 6:52 PM CDT | Special Weather Statement | TSA | Pawnee | 23 min |
| Jul 14, 6:59 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.